Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2011, 1:23 AM MDT for Lincoln County, Washington County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 1:23 AM MDT (07:23 UTC)
- Expired
- Jul 2, 2011, 2:15 AM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 124 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 1:30 AM MDT | HAIL 1.25 | 3 Nw Thurman, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3222 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS55 KBOU 020723
SVRBOU
COC073-121-020815-
/O.NEW.KBOU.SV.W.0102.110702T0723Z-110702T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
123 AM MDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 215 AM MDT
* AT 123 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED 5 MILES WEST OF THURMAN...OR 29 MILES
NORTHEAST OF LIMON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURMAN...
ARICKAREE SCHOOL AND ANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3951 10327 3957 10341 3988 10310 3974 10279
3973 10280
TIME...MOT...LOC 0723Z 230DEG 28KT 3959 10328
WIND...HAIL <50MPH 1.00IN
$$2 follow-up statements
233
WWUS55 KBOU 020743
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
143 AM MDT SAT JUL 2 2011
COC073-121-020815-
/O.CON.KBOU.SV.W.0102.000000T0000Z-110702T0815Z/
WASHINGTON CO-LINCOLN CO-
143 AM MDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM MDT
FOR NORTHEASTERN LINCOLN AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 141 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED 4 MILES NORTHEAST OF THURMAN...OR 35 MILES
SOUTH OF AKRON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THURMAN...ARICKAREE SCHOOL AND ANTON.
AT 130 AM MDT...A TRAINED SPOTTER REPORTED HALF DOLLAR SIZED HAIL
NEAR THURMAN IN WASHINGTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3973 10280 3951 10327 3957 10341 3988 10310
3974 10279
TIME...MOT...LOC 0741Z 232DEG 25KT 3966 10316
WIND...HAIL <50MPH 1.00IN
$$416
WWUS55 KBOU 020815
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
215 AM MDT SAT JUL 2 2011
COC073-121-020826-
/O.EXP.KBOU.SV.W.0102.000000T0000Z-110702T0815Z/
WASHINGTON CO-LINCOLN CO-
215 AM MDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND
SOUTHEASTERN WASHINGTON COUNTIES HAS EXPIRED...
LAT...LON 3973 10280 3951 10327 3957 10341 3988 10310
3974 10279
TIME...MOT...LOC 0743Z 232DEG 25KT 3967 10314
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM MDT, 10 hours 23 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM MDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT FRI JUL 1 2011 .SHORT TERM...WATER VAPOR IMAGERY SHOWS AREA UNDER A JET...WITH BEST LIFT ON LEFT FRONT QUADRANT OVER SOUTHEAST WYOMING. LOW LEVELS EXPECTED TO DESTABILIZE HOWEVER...WITH FLOW TURNING NORTHEAST THIS EVENING AND USHERING IN DEWPOINTS IN THE MID TO UPPER 50S...WITH CAPES INCREASING TO 1000-1200 J/KG OR SO..ALL THIS EXPECTED TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP AFTER 00Z...AND LINGERING LATE ON THE PLAINS TONIGHT. WITH NEARLY SATURATED BOUNDARY LAYER DEVELOPING...MANY AREAS MAY SEE FOG BY SUNRISE TOMORROW. SATURDAY WILL BEGIN CLOUDY ON THE PLAINS WITH SOME FOG...AND SOME LINGERING CONVECTION IN FAR NORTHEAST COLORADO. THE PLAINS AND PALMER DIVIDE LOOK LIKE THE FAVORED AREA FOR STORMS SATURDAY AFTERNOON...SO KEPT WIDELY SCATTERED STORMS IN THE FORECAST FOR SATURDAY AFTERNOON. TEMPS ON SATURDAY WILL BE IN MID 80S...CLOSER TO MET GUIDANCE. .LONG TERM...A FLAT UPPER RIDGE WILL CONTINUE TO MEANDER BACK AND FORTH OVER THE FOUR CORNERS AREA THROUGH THE EXTENDED PERIOD. DURING THE EARLY HALF OF THE PERIOD TEMPERATURES ALOFT WILL BE AT THEIR WARMEST WITH THE RIDGE AXIS OVER WESTERN COLORADO. AIRMASS DRIES OUT SOME WITH STRONG SUBSIDENCE ALOFT. HOWEVER STRONG AFTERNOON HEATING SHOULD STILL MANAGE TO GENERATE AT LEAST ISOLATED LATE DAY T-STORMS OVER AND NEAR THE HIGHER TERRAIN...MORE SO ON SATURDAY...LESS SO ON SUNDAY AND INDEPENDENCE DAY. FORESEE ABOVE AVERAGE TEMPERATURES DURING THE 3-DAY HOLIDAY WEEKEND WITH THE WARMEST READINGS ON MONDAY AS PER THE LATEST TEMP MOS GUIDANCE. SEE LOWER 90S ON THE PLAINS ON SATURDAY AND MID/UPPER 90S SUNDAY AND MONDAY. CAN/T RULE OUT A FEW LOCALES REACHING THE CENTURY MARK. FOR TUESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS SHOW THE UPPER RIDGE...ACTUALLY MORE LIKE A DOME OF HIGH PRESSURE...SHIFTING EAST SOME WHICH OPENS THE DOOR TO A FETCH OF SUBTROPICAL MOISTURE POOLED OVER THE LOWER DESERTS. MODELS SHOW THIS MOISTURE FLOWING NORTHWARD AND BECOMING TRAPPED BENEATH THE RIDGE...PRETTY MUCH OVER COLORADO TUESDAY AND WEDNESDAY. AS A RESULT COULD SEE A MODEST INCREASE IN CONVECTION/T-STORM ACTIVITY PARTICULARLY OVER THE HIGHER TERRAIN. ALSO SEE TEMPERATURES COOLING A SHADE...PERHAPS A COUPLE DEGS F EACH DAY DUE IN PART TO AN INCREASE IN CLOUD COVER. BY THURSDAY...GFS SHOWS THE UPPER RIDGE RETROGRADING BACK OVER UTAH...ALONG WITH A SHORTWAVE DISTURBANCE ROTATING OVER THE RIDGE AND DOWN ACROSS THE NERN COLORADO PLAINS DURING THE DAY. WHEREAS THE ECMWF SHOWS THE UPPER RIDGE CONTINUING TO CREEP EASTWARD OVER THE WESTERN GREAT PLAINS. SHOULD THE GFS SOLUTION PAN OUT...COULD SEE A SLIGHTLY GREATER CHANCE FOR T-STORMS ON THURSDAY. THE ECMWF SCENARIO WOULD RESULT IN LESS OF A CHANCE. FOR NOW WILL COMPROMISE AND JUST GO WITH A SLIGHT CHANCE EVERYWHERE. NOT SURE WHAT TO THINK ABOUT FRIDAY AS MODELS SHOW THE UPPER RIDGE AND MOISTURE PLUME ALL OVER THE PLACE. FOR NOW WILL JUST HANG ONTO A SLIGHT CHANCE OF T-STORMS AND MAKE LITTLE CHANGE TO THE OTHER FORECASTS. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MIDNIGHT...ALTHOUGH THERE WILL BE ISOLATED EVENING THUNDERSTORMS. BETTER CHANCE OF MVFR CIGS/ VSBYS AFTER 09Z AS FOG DEVELOPS WESTWARD ACROSS THE PLAINS. WE EXPECT FOG TO MOVE INTO THE METRO AREA AIRPORTS IN THE PRE DAWN HOURS...AND LIFT BY MID MORNING. DIA HAS THE BEST CHANCE OF AREA AIRPORTS OF LOW CIGS/VSBYS WITH FOG. && .HYDROLOGY...SNOWMELT CONTINUES WITH WARM TEMPERATURES SO THE THREAT OF LOWLAND FLOODING ALONG MANY NORTHERN COLORADO CREEKS AND STREAMS WILL CONTINUE INTO THE WEEKEND. BARRING ANY ADDITIONAL SIGNIFICANT RAINFALL...THE OVERALL TREND IS FOR RUNOFF LEVELS TO VERY SLOWLY DECREASE OVER THE NEXT 48 HOURS. FLOOD ADVISORIES... BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL NOON SATURDAY. CACHE LA POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY UNTIL SATURDAY EVENING. COLORADO RIVER NEAR KREMMLING UNTIL SATURDAY AFTERNOON. ST LOUIS CREEK BETWEEN FRASIER AND TABERNASH IN GRAND COUNTY UNTIL SUNDAY EVENING FRASIER RIVER IN GRAND COUNTY UNTIL SUNDAY EVENING && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GLANCY/BAKER
Hazardous weather outlook, Jul 1, 7:49 PM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 749 PM MDT FRI JUL 01 2011 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 749 PM MDT FRI JUL 01 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TONIGHT A WEAK FRONT IS DROPPING ACROSS NORTHEAST COLORADO THIS EVENING... GIVING SOME UPSLOPE SUPPORT FOR A SLIGHT CHANCE OF ISOLATED EVENING THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED...ALTHOUGH STORMS WILL PRODUCE GUSTY WINDS AND BRIEF RAIN. STORMS MAY LINGER LATE IN FAR NORTHEAST COLORADO...AND AREAS OF FOG WILL LIKELY DEVELOP ON THE PLAINS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING AND LESS OF A CHANCE ON SUNDAY AND INDEPENDENCE DAY. TEMPERATURES WILL WARM TO ABOVE AVERAGE SATURDAY AND REMAIN ABOVE AVERAGE THROUGH MONDAY...WITH READINGS AT LOWER ELEVATIONS IN THE LOWER TO MID 90S AND IN THE 70S AND 80S IN THE HIGH COUNTRY. FOR TUESDAY THROUGH THURSDAY...THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO SLOWLY INCREASE AS TEMPERATURES GRADUALLY DECREASE. HUMID AIR TRAPPED BENEATH A STATIONARY RIDGE OF HIGH PRESSURE WILL LEAD TO THIS MODEST INCREASE IN THUNDERSTORM ACTIVITY LATE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. GLANCY/BAKER
In the hours before
Local storm report, Jul 2, 1:20 AM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
120 AM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL FORT COLLINS 40.56N 105.07W
07/02/2011 M1.25 INCH LARIMER CO TRAINED SPOTTER
&&
SENTREKIThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:17 AM MDT | Severe Thunderstorm Warning | BOU | Larimer | 43 min |
| Jul 2, 12:16 PM MDT | Areal Flood Advisory | BOU | Jackson | 71 hr |
| Jul 2, 2:14 PM MDT | Special Weather Statement | BOU | Jefferson | 31 min |
| Jul 2, 3:18 PM MDT | Special Weather Statement | BOU | Douglas | 27 min |
| Jul 2, 3:46 PM MDT | Special Weather Statement | BOU | Logan | 29 min |
| Jul 2, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 38 min |
| Jul 2, 3:54 PM MDT | Special Weather Statement | BOU | Elbert | 36 min |
| Jul 2, 4:22 PM MDT | Special Weather Statement | BOU | Morgan | 23 min |
| Jul 2, 4:27 PM MDT | Special Weather Statement | BOU | Adams | 33 min |
| Jul 2, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 30 min |
| Jul 2, 5:05 PM MDT | Tornado Warning | BOU | Washington | 25 min |
| Jul 2, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 59 min |
| Jul 2, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 44 min |
| Jul 2, 5:44 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Jul 2, 5:49 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jul 2, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.